First Author: A.Karalezli TURKEY
Co Author(s): S. Sul
Back to previous
To report a patient with haemorrhagic occlusive retinal vasculitis due to intracameral cefuroxime injection at the end of a complicated cataract surgery
Fluorescein angiography was performed whether a vasculitis was existing. Retinal vasculitis aetiology was also investigated
VA was counting fingers (CF) from 4 meters. There was extensive retinal haemorrhages and edema in addition to retinal vasculitis which was detected with fluorescein anjiography (FA). Patient was given intravenous pulse (1000mg intraveneous) and then oral corticosteroid treatment (1mg/kg) after the elimination of microbiologic markers. Rheumatologic investigation was also negative. At month 5, VA was CF from 1 meter in addition to disseminated capillary loss in FA and optic nerve atrophy despite high dose corticosteroid treatment
Surgeon and staff should carefully prepare and applicate the recommended concentration of cefuroxime. Still, retinal toxicity may develop in complicated cases. Visual outcome is poor in serious haemorrhagic occlusive retinal vasculitis despite high dose antiinflammatory treatment.